Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 12, 2005, 3:32 PM EDT for Oneida County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2005, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 12, 2005, 4:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:30 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 12, 3:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT - THURSDAY)... ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY UNSTABLE AIR MASS. LATER TONIGHT...THE AIR WILL STABILIZE AND THE FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT. ONCE AGAIN...PATCHY AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS. WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON. FOR NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE BOUNDARIES. ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER SUNSET. THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY FROM THE NORTHWEST. WE USED 30% PROBABILITIES FOR NOW. -MJ && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (12/18Z - 13/18Z)... VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK VFR AFT 12Z. -JAB && && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 12, 4:39 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 12, 2:43 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT TUE JUL 12 2005 NYZ009-037-121945- ONEIDA NY- 243 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 241 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF DELTA LAKE..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTERNVILLE AND STOKES CORNER AT 250 PM EDT DELTA LAKE AT 300 PM EDT GRIFFISS AFB AND ROME AT 320 PM EDT WESTMORELAND AT 345 PM EDT RAINFALL RATES OF ONE TO TWO INCHES AN HOUR, SMALL HAIL, AND WIND GUSTS TO 35 MPH ARE LIKELY NEAR THE STORM. THE HEAVY RAIN MAY CAUSE FLOODING OF DITCHES AND CULVERTS, OR PONDING OF WATER IN LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY GILT
Local storm report, Jul 12, 3:10 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
&&
DJNSpecial weather statement, Jul 12, 3:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 323 PM EDT TUE JUL 12 2005 NYZ009-037-122030- ONEIDA NY- 323 PM EDT TUE JUL 12 2005 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD THE ROME AREA IN CENTRAL ONEIDA COUNTY... * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF DELTA LAKE TO STEUBEN TO HOLLAND PATENT..AND MOVING SOUTHWEST AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WESTERNVILLE AT 330 PM EDT STITTVILLE AT 335 PM EDT FLOYD AND DEERFIELD AT 350 PM EDT UTICA AND STOKES CORNER AT 355 PM EDT YORKVILLE AND WHITESBORO AT 400 PM EDT NEW YORK MILLS AT 405 PM EDT COLEMANS AT 410 PM EDT ROME AND NEW HARTFORD AT 415 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY NICOSIA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 55 min |
| Jul 12, 2:55 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jul 12, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 66 min |
| Jul 12, 5:13 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 62 min |
| Jul 12, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.